Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 18, 2021, 5:39 PM CDT for Fayette County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- May 18, 2021, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
County Fayette County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -595 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
569
WWUS84 KEWX 182239
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
539 PM CDT Tue May 18 2021
TXZ193-208-209-223-225-182330-
Caldwell TX-Lavaca TX-Bastrop TX-Fayette TX-Gonzales TX-
539 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALDWELL...
SOUTHEASTERN BASTROP...NORTHEASTERN GONZALES...FAYETTE AND
NORTHWESTERN LAVACA COUNTIES UNTIL 630 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton. This storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grange, Smithville, Schulenburg, Shiner, Flatonia, Moulton,
Waelder, Muldoon, Cistern, Rosanky, Komensky, Delhi, Swiss Alp,
Henkhaus, Dubina, Engle, Plum, Ammannsville, Mullins Prairie and
Freyburg.
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2963 9687 2961 9684 2954 9691 2938 9723
2938 9724 2935 9729 2955 9728 2978 9738
2982 9743 2993 9749 3006 9703 3003 9702
3005 9697 2984 9667
TIME...MOT...LOC 2239Z 169DEG 18KT 2963 9719
$$
YBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 18, 3:07 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 18, 3:07 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 307 PM CDT Tue May 18 2021 .SHORT TERM (Tonight through Wednesday Night)... Convection is growing stronger as an outflow boundary moves into our CWA. We expect showers and thunderstorms to become more widespread this afternoon and we have issued a Tornado Watch for most of the eastern half of South Central Texas. There may be sufficient low level shear to produce a few tornadoes this afternoon and evening. The upper level low we've been watching for the past few days will move into West Texas tonight and then northeastward to the central Plains. The low levels remain warm and very moist. Rain chances remain high through the short term period. Beyond the Tornado Watch we will continue to have a chance for some storms to be strong to severe with ample instability and deep layer shear. PW values will also be high and locally heavy rainfall will be possible. Models are especially bullish for strong storms and heavy rain Wednesday. The most likely area for heavy rain will be the eastern half of the forecast area. Rainfall totals through Wednesday night will be two to four inches with isolated totals to six inches possible. The highest totals will be east of I-35/I-37. The Flash Flood Watch continues. && .LONG TERM (Thursday through Tuesday)... As the first upper trough moves away from Texas, another will move onto the West Coast. This will keep rain chances high Thursday over the eastern half of the CWA. An additional 1/2 to one inch of rain is possible during the day. The rain chances will decrease Thursday night, but not end. The heavy rain threat will end as the deep moisture moves farther to the east. The second upper trough will drop down through the west and keep Texas under southwesterly flow. Shortwave troughs moving through this pattern will generate showers and thunderstorms at times through the weekend. The high moisture plume with PW values around 2.0 inches will move back over our CWA and we could see another round of locally heavy rain over the weekend. For the start of next week an upper ridge will push in from the east and force any rain chances to the western part of our CWA. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 77 66 80 69 / 80 90 70 60 40 Austin Bergstrom Intl Airport 68 78 65 80 68 / 80 90 70 60 40 New Braunfels Muni Airport 69 78 66 82 69 / 60 90 60 50 30 Burnet Muni Airport 66 75 64 79 66 / 70 80 50 40 30 Del Rio Intl Airport 70 83 67 87 70 / 30 50 10 - 10 Georgetown Muni Airport 67 75 65 79 68 / 80 90 70 60 40 Hondo Muni Airport 69 79 64 83 68 / 50 90 40 30 20 San Marcos Muni Airport 68 78 65 81 68 / 70 90 60 50 30 La Grange - Fayette Regional 73 80 68 81 71 / 70 100 80 70 40 San Antonio Intl Airport 69 77 66 81 69 / 50 90 50 40 30 Stinson Muni Airport 71 79 67 82 69 / 50 90 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Short-Term/Aviation...05/Oaks Long-Term...05 Decision Support...Platt/17
Hazardous weather outlook, May 18, 3:54 AM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 354 AM CDT Tue May 18 2021 TXZ171>173-183>194-202>209-217>225-228-190900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 354 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are expected this afternoon and evening, with large hail and damaging winds possible. Very heavy rainfall is expected with any storms that form. All of South- Central Texas is within a Slight Risk (Level 2 of 5) for severe storms Tuesday afternoon and evening. A flash flood watch is also in effect for the eastern half of South-Central Texas...or along and east of a line from Mountain Home to Dilley. The heavy rain threat will greatly increase this evening as storms organize out west and move through the region late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several rounds of showers and thunderstorms are possible through the week, especially Wednesday through Thursday. Thunderstorms could be strong to severe at times, and there is a Marginal Risk (Level 1 of 5) for severe storms Wednesday for most of South- Central Texas. A flash flood watch is in effect east of a Mountain Home to Dilley line through 1 PM CDT Thursday. Daily rainfall amounts of 1 to 4 inches are possible, and portions of Central Texas could end up with multiple day rainfall totals up to 10 inches. These heavy rainfall totals will likely send some area rivers and streams into minor or moderate flood stages. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and/or flash flooding to the National Weather Service.
In the hours before
Local storm report, May 18, 4:14 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 1 SSE KYLE 29.97N 97.86W
05/18/2021 E1.00 INCH HAYS TX TRAINED SPOTTER
QUARTER HAIL REPORTED IN KYLE WITH HEAVY
RAINFALL.
&&
AATSpecial weather statement, May 18, 5:15 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 515 PM CDT Tue May 18 2021 TXZ220-221-182300- Atascosa TX-Wilson TX- 515 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ATASCOSA AND SOUTHWESTERN WILSON COUNTIES UNTIL 600 PM CDT... At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Pleasanton, moving northeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Floresville, Poth and Canada Verde. A Tornado Watch remains in effect until 900 PM CDT for south central Texas. LAT...LON 2886 9828 2897 9841 2925 9826 2906 9798 TIME...MOT...LOC 2215Z 219DEG 14KT 2896 9832 RUNYEN
Special weather statement, May 18, 5:29 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 529 PM CDT Tue May 18 2021 TXZ219-182315- Frio TX- 529 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRIO COUNTY UNTIL 615 PM CDT... At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Dilley, moving northeast at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Pearsall, Dilley, Goldfinch and Derby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 900 PM CDT for south central Texas. LAT...LON 2896 9907 2885 9880 2865 9880 2865 9918 TIME...MOT...LOC 2229Z 212DEG 22KT 2864 9906 RUNYEN
Special weather statement, May 18, 5:31 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
531 PM CDT Tue May 18 2021
TXZ194-182315-
Lee TX-
531 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE COUNTY UNTIL 615
PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Giddings, moving north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Giddings, Lexington, Dime Box, Lake Somerville State Park & Trailway,
Serbin, Northrup, Leo, Old Dime Box, Lincoln and Loebau.
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 3025 9670 3025 9672 3024 9674 3020 9674
3011 9685 3009 9701 3042 9704 3039 9680
3032 9674 3032 9669 3030 9667 3030 9665
TIME...MOT...LOC 2231Z 169DEG 22KT 3019 9693
YBSpecial weather statement, May 18, 5:35 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
535 PM CDT Tue May 18 2021
TXZ208-223-182315-
Caldwell TX-Gonzales TX-
535 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL AND
GONZALES COUNTIES UNTIL 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmeto State Park to 11 miles southwest
of Gonzales to near Smiley. Movement was northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gonzales, Smiley, Palmeto State Park, Cheapside, Oak Forest, Sample,
Belmont, Wrightsboro, Cost, Dilworth, Little New York, Thompsonville,
Ottine, Hamon, Bebe, Monthalia and Leesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2934 9730 2921 9748 2917 9768 2925 9775
2933 9771 2950 9775 2953 9773 2979 9739
2955 9728
TIME...MOT...LOC 2235Z 236DEG 17KT 2953 9760 2939 9758 2920 9761
RUNYENSpecial weather statement, May 18, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
539 PM CDT Tue May 18 2021
TXZ193-208-209-223-225-182330-
Caldwell TX-Lavaca TX-Bastrop TX-Fayette TX-Gonzales TX-
539 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALDWELL...
SOUTHEASTERN BASTROP...NORTHEASTERN GONZALES...FAYETTE AND
NORTHWESTERN LAVACA COUNTIES UNTIL 630 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moulton. This storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grange, Smithville, Schulenburg, Shiner, Flatonia, Moulton,
Waelder, Muldoon, Cistern, Rosanky, Komensky, Delhi, Swiss Alp,
Henkhaus, Dubina, Engle, Plum, Ammannsville, Mullins Prairie and
Freyburg.
A Tornado Watch remains in effect until 900 PM CDT for south central
Texas.
LAT...LON 2963 9687 2961 9684 2954 9691 2938 9723
2938 9724 2935 9729 2955 9728 2978 9738
2982 9743 2993 9749 3006 9703 3003 9702
3005 9697 2984 9667
TIME...MOT...LOC 2239Z 169DEG 18KT 2963 9719
YBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 26 min |
| May 17, 7:46 PM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| May 17, 8:44 PM CDT | Special Weather Statement | EWX | Dimmit | 46 min |
| May 17, 9:36 PM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| May 17, 9:40 PM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 17, 10:10 PM CDT | Special Weather Statement | EWX | Frio | 50 min |
| May 17, 10:39 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Zavala | 2 hr |
| May 17, 10:47 PM CDT | Special Weather Statement | EWX | Dimmit | 28 min |
| May 18, 9:56 AM CDT | Special Weather Statement | EWX | Real | 49 min |
| May 18, 10:29 AM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| May 18, 11:35 AM CDT | Special Weather Statement | EWX | Real | 55 min |
| May 18, 11:58 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real, Val Verde | 5 hr |
| May 18, 12:54 PM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kendall | 51 min |
| May 18, 1:29 PM CDT | Special Weather Statement | EWX | Blanco, Kendall | 46 min |
| May 18, 1:51 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Kendall | 54 min |
| May 18, 2:01 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| May 18, 2:38 PM CDT | Special Weather Statement | EWX | Comal, Hays | 67 min |
| May 18, 2:46 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| May 18, 2:46 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 59 min |
| May 18, 3:04 PM CDT | Special Weather Statement | EWX | Wilson | 41 min |
| May 18, 3:35 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe | 55 min |
| May 18, 3:36 PM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| May 18, 3:40 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Hays, Travis | 65 min |
| May 18, 3:59 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| May 18, 3:59 PM CDT | Special Weather Statement | EWX | Gonzales | 46 min |
| May 18, 4:24 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 66 min |
| May 18, 4:27 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee, Travis | 63 min |
| May 18, 4:39 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 66 min |
| May 18, 4:48 PM CDT | Tornado Warning | EWX | Lavaca | 27 min |
| May 18, 5:03 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| May 18, 5:15 PM CDT | Special Weather Statement | EWX | Wilson | 45 min |
| May 18, 5:21 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| May 18, 5:28 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 18, 5:29 PM CDT | Special Weather Statement | EWX | Frio | 46 min |
| May 18, 5:31 PM CDT | Special Weather Statement | EWX | Lee | 44 min |
| May 18, 5:35 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 18, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 24 min |
| May 18, 6:06 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 3 hr |
| May 18, 6:14 PM CDT | Tornado Warning | EWX | Fayette | 31 min |
| May 18, 6:26 PM CDT | Tornado Warning | EWX | Fayette | 34 min |
| May 18, 6:39 PM CDT | Tornado Warning | EWX | Lavaca | 51 min |
| May 18, 6:41 PM CDT | Tornado Warning | EWX | Fayette | 34 min |
| May 18, 6:44 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Lavaca | 8 hr |
| May 18, 6:53 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Lavaca, Wilson | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.